Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 147, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 7, 2025, 9:54 PM CDT for Edwards County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2025, 9:54 PM CDT (02:54 UTC)
- Expired
- May 7, 2025, 10:29 PM CDT
- In force
- 35 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 101 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2928 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
303
WUUS54 KEWX 080254
SVREWX
TXC137-080400-
/O.NEW.KEWX.SV.W.0147.250508T0254Z-250508T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
954 PM CDT Wed May 7 2025
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northern Edwards County in south central Texas...
* Until 1100 PM CDT.
* At 954 PM CDT, a severe thunderstorm was located 17 miles northeast
of Loma Alta, moving northeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Us-377 Near The Kimble-Edwards County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3029 9981 3023 9977 2989 10053 3005 10063
3029 10021
TIME...MOT...LOC 0254Z 239DEG 34KT 3002 10051
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Runyen2 follow-up statements
576
WWUS54 KEWX 080315
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1015 PM CDT Wed May 7 2025
TXC137-080400-
/O.CON.KEWX.SV.W.0147.000000T0000Z-250508T0400Z/
Edwards TX-
1015 PM CDT Wed May 7 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHERN EDWARDS COUNTY...
At 1015 PM CDT, a severe thunderstorm was located 9 miles northwest
of Rocksprings, moving northeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Us-377 Near The Kimble-Edwards County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3029 9981 3023 9977 2993 10044 3009 10056
3029 10021
TIME...MOT...LOC 0315Z 240DEG 32KT 3009 10035
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Tran/Runyen388
WWUS54 KEWX 080329
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1029 PM CDT Wed May 7 2025
TXC137-080338-
/O.CAN.KEWX.SV.W.0147.000000T0000Z-250508T0400Z/
Edwards TX-
1029 PM CDT Wed May 7 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN EDWARDS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
LAT...LON 3029 9981 3023 9977 2993 10044 3009 10056
3029 10021
TIME...MOT...LOC 0325Z 239DEG 34KT 3015 10024
$$
Tran/RunyenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:27 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 7, 6:27 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 627 PM CDT Wed May 7 2025 ...New AVIATION... .SHORT TERM... (Tonight through Thursday night) Issued at 141 PM CDT Wed May 7 2025 Key messages: - Active pattern continues with strong to severe storms and heavy rains possible for tomorrow. An upper-level shortwave noted over northeastern Mexico continues to slide east. As expected todays conditional severe weather threat was just that, conditional. Most the storms moved far out of our area early this morning leaving plentiful sunshine in their wake. As such SPC has completely dropped the level 1 and 2 of 5 risk for our area. Very isolated storms are still possible this evening and any that form could have some gusty winds, small hail and frequent lightning however the chances of this happening continue to decrease by the hour. Expect a pleasant night tonight with lows in the mid to upper 60s. An upper level low noted over southern Nevada/southern California will open up and move over our area for Thursday. Showers and thunderstorms will develop over Mexico and western Texas by early Thursday morning ahead of this feature, then spread over most of our area during the day into the evening. As opposed to today, all models/ensembles show scattered activity on simulated reflectivity for Thursday. Confidence is slightly higher for tomorrow then today due to the strong forcing from the trough and heating. Forecast soundings show MLCAPE of near 1500 J/kg and 0-6 Km shear of 40 to 50 knots. This indicates a potential of strong to severe storms. SPC has level 1-2 of 5 risk for severe storms for the Rio Grande Plains. Locally heavy rains are also possible where the potential for rains to move over the same areas for a period of time especially over the Rio Grande Plains. WPC has a level 1 of 4 risk for excessive rainfall for that area. Thursday night most shower and thunderstorm activity should be pushing east and out of our area with nearly && .LONG TERM... (Friday through Wednesday) Issued at 141 PM CDT Wed May 7 2025 Key Messages: - Increasingly warmer temperatures expected as well as a drying trend into next week. On Friday, a mid-level low over the central CONUS will begin to move southward into the region, resulting in breezy north winds, lower humidity, and comfortable temperatures through Saturday. Surface flow will finally turn back out of the south as the mid-level low moves off the east on Monday. Mid-level ridging will build into the region, resulting in a rapid warm-up Tuesday and Wednesday of next week. Dry conditions and increasing humidity can be expected Tuesday and Wednesday with highs in the mid to upper 90s and even lower 100s over the Rio Grande Plains. Some hints at a return to a more active pattern are noted in guidance for late next week, just outside of this forecast period. && .AVIATION... (00Z TAFS) Issued at 627 PM CDT Wed May 7 2025 Isolated SHRA have developed across Mexico to near the Rio Grande, as well as near ERV. This activity is forecast to gradually weaken and dissipate after sunset. VFR conditions through the evening with MVFR ceilings forecast to develop overnight and Thursday morning across portions of the Coastal Plains, I-35 corridor, and Rio Grande. Several models are indicating at least scattered coverage of SHRA/TSRA activity impacting areas along and west of a ERV-SAT-PEZ line Thursday afternoon and evening, potentially more numerous closer to the Rio Grande. A few storms could become strong to severe, producing hail and strong wind gusts. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 65 86 64 83 / 10 20 10 10 Austin Bergstrom Intl Airport 63 86 62 82 / 10 20 10 10 New Braunfels Muni Airport 65 87 64 84 / 10 20 20 10 Burnet Muni Airport 63 83 61 80 / 10 20 10 10 Del Rio Intl Airport 68 89 66 87 / 20 50 40 10 Georgetown Muni Airport 63 83 61 80 / 10 20 10 10 Hondo Muni Airport 64 88 63 84 / 10 30 30 10 San Marcos Muni Airport 64 86 63 83 / 10 20 20 10 La Grange - Fayette Regional 65 86 64 82 / 20 20 20 10 San Antonio Intl Airport 67 87 66 84 / 10 20 20 10 Stinson Muni Airport 67 88 66 85 / 10 30 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...CJM Long-Term...MMM Aviation...76
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 1:47 PM CDT | Special Weather Statement | EWX | Val Verde | 43 min |
| May 8, 1:58 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 77 min |
| May 8, 2:36 PM CDT | Special Weather Statement | EWX | Val Verde | 54 min |
| May 8, 3:36 PM CDT | Special Weather Statement | EWX | Maverick | 54 min |
| May 8, 3:50 PM CDT | Special Weather Statement | EWX | Maverick | 55 min |
| May 8, 4:02 PM CDT | Special Weather Statement | EWX | Zavala | 58 min |
| May 8, 4:16 PM CDT | Special Weather Statement | EWX | Maverick, Zavala | 59 min |
| May 8, 4:27 PM CDT | Areal Flood Advisory | EWX | Maverick | 82 min |
| May 8, 5:02 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 58 min |
| May 8, 5:10 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Zavala | 47 min |
| May 8, 5:45 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 60 min |
| May 8, 5:49 PM CDT | Flash Flood Warning | EWX | Maverick | 4 hr |
| May 8, 6:02 PM CDT | Special Weather Statement | EWX | Maverick | 43 min |
| May 8, 6:07 PM CDT | Special Weather Statement | EWX | Frio | 38 min |
| May 8, 6:22 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.